Alert archive / California / Special Marine Warnings in 2011
Special Marine Warning 3, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Mar 15, 2011, 3:11 AM PDT. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2011, 3:11 AM PDT (10:11 UTC)
- Expired
- Mar 15, 2011, 3:30 AM PDT
- In force
- 19 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 101 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
496 WHUS56 KEKA 151011 SMWEKA PZZ470-151030- /O.NEW.KEKA.MA.W.0003.110315T1011Z-110315T1030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE 311 AM PDT TUE MAR 15 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SPECIAL MARINE WARNING FOR... WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER PACIFIC WATERS... * UNTIL 330 AM PDT * AT 306 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER OVER WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM... OR ABOUT 44 NM WEST OF TRINIDAD...MOVING NORTHEAST AT 40 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR IMMEDIATELY. && LAT...LON 4140 12490 4124 12472 4108 12510 4113 12517 TIME...MOT...LOC 1011Z 228DEG 41KT 4116 12506 $$ BFG
1 follow-up statement
177 FZUS76 KEKA 151023 MWSEKA MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE 323 AM PDT TUE MAR 15 2011 PZZ470-151033- /O.EXP.KEKA.MA.W.0003.000000T0000Z-110315T1030Z/ 323 AM PDT TUE MAR 15 2011 ...SPECIAL MARINE WARNING WILL EXPIRE AT 330 AM PDT... THE AFFECTED AREA WAS... WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER PACIFIC WATERS... LAT...LON 4140 12490 4124 12472 4108 12510 4113 12517 TIME...MOT...LOC 1023Z 228DEG 41KT 4125 12492 $$ BFG
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Mar 14, 4:04 PM PDT, 11 hours 7 minutes earlier.
Area forecast discussion, Mar 14, 4:04 PM PDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 404 PM PDT MON MAR 14 2011 .SYNOPSIS...A FRONT WILL BRING HEAVY RAIN...HIGH ELEVATION SNOW AND BREEZY CONDITIONS TO NORTHWEST CALIFORNIA LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. THERE IS THE SLIGHT CHANCE OF THUNDERSTORMS WITH SMALL HAIL EARLY TUESDAY MORNING THROUGH THE AFTERNOON. THE WET PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK. && .DISCUSSION...A RATHER COMPLICATED FORECAST ON HAND. SATELLITE SHOWS A STRONG STORM OFF THE WEST COAST THAT IS APPROACHING OUR AREA. MODELS ARE IN EXCELLENT AGREEMENT SHOWING PRECIPITATION STARTING FROM WEST TO EAST DURING THE EVENING AND OVERNIGHT HOURS. SPC HAS US UNDER A GENERAL RISK FOR THUNDERSTORMS TOMORROW AND THE FORECAST REFLECTED THEIR THINKING. DECENT LOW LEVEL SHEAR AND INSTABILITY AIDED BY COPIOUS MOISTURE AND AN APPROACHING JET STREAK HAS THE POTENTIAL TO FIRE OFF A LINE OF STRONG THUNDERSTORMS EARLY TUESDAY MORNING. KEPT SLIGHT CHANCES IN THE FORECAST, BUT THE NIGHT CREW WILL NEED TO TAKE ANOTHER LOOK AT THIS. STRONG STORMS THAT DO DEVELOP COULD DROP SMALL HAIL AND BRING HEAVY WINDS, ESPECIALLY ALONG THE IMMEDIATE COAST. THUNDERSTORMS ARE EXPECTED TO DIMINISH DURING THE AFTERNOON AND EVENING AS THE FRONT MOVES THROUGH, THOUGH HEAVY RAINS AND BREEZY CONDITIONS WILL PERSIST. THE PROBLEM THEN BECOMES COLD AIR MOVING OVER THE REGION. SNOW LEVELS WILL DROP TO AROUND 4000 FEET TUESDAY NIGHT. EVEN THOUGH THERE IS SOME UNCERTAINTY DECIDED TO ISSUE A WINTER WEATHER ADVISORY FOR TRINITY COUNTY ABOVE 4500 FEET. SNOWFALL AMOUNTS OF 4 TO 7 INCHES ARE EXPECTED DURING THE PEAK OF THE SNOW, THOUGH AMOUNTS COULD BE LOCALLY HIGHER. SNOW LEVELS WILL DROP TO ABOUT 3500 FEET WEDNESDAY AFTERNOON AS THE PRECIPITATION IS WINDING DOWN AND SNOWFALL AMOUNTS AROUND THIS LEVEL WILL BE MINIMAL. WILL HAVE TO KEEP AN EYE ON MORE THUNDERSTORM POTENTIAL WEDNESDAY, BUT UNCERTAINTY REMAINS HIGH. THE WET PATTERN WILL CONTINUE THROUGH THE END OF THE WEEK. WILL HAVE TO CONTINUE MONITORING THE RIVERS. STROZ && .AVIATION...NEXT COLD FRONT WILL CROSS OUR AREA MONDAY LATE MORNING INTO MIDDAY WITH AN EXTENDED PERIOD OF MVFR CIGS ARRIVING BEFORE DAYBREAK. WINDS WILL BECOME GUSTY THIS EVENING AND ESPECIALLY TOMORROW MORNING FROM THE SE BEFORE SHIFTING TO SW WITH FROPA. A PERIOD OF IFR VSBYS/CIGS IS CERTAINLY POSSIBLE WITH A FEW HOURS OF FROPA BUT WILL HOLD OFF ON TRYING TO PRECISELY TIME THAT. WITH CONTINUED MOIST ONSHORE FLOW CIGS/VSBYS MAY REMAIN MVFR OR EVEN LOWER TOWARD THE END OF FCST PERIOD AND BEYOND THO GUIDANCE IS SUGGESTING OTHERWISE...SO CONFIDENCE IS RELATIVELY LOW POST FROPA. && .MARINE...A LARGE WEST SWELL OVER THE WATERS SHOWS PEAK WAVE HEIGHTS IN THE REGION NEAR CAPE MENDOCINO TO HUMBOLDT BAY...WHERE SEAS OF 18 TO 20 FT AT 14 FEET HAVE BEEN OBSERVED THROUGH MID- AFTERNOON. SWAN SHOWS WAVE HEIGHTS SUBSIDING A FEW HOURS FASTER THAN THE ENP...BUT BOTH SHOW A DIMINISHING TREND THROUGH THE EVENING SO THAT THE HAZARDOUS SEAS WARNING AND HIGH SURF ADVISORY WILL BOTH BE ALLOWED TO EXPIRE WITHIN THE NEXT FEW HOURS. AS THE LONG PERIOD SEAS BEGIN TO SUBSIDE...AN APPROACHING FRONTAL SYSTEM WILL BRING INCREASING SOUTH WINDS TO THE WATERS WITH GALE CONDITIONS EXPECTED OVER PZZ470 FOR LATE THIS EVENING THROUGH MID- MORNING TUESDAY. GUSTS WILL BE UP TO 45 KNOTS IN THE GALE AREA WITH OCCASIONAL GUSTS TO 35 KT ELSEWHERE. ANOTHER STORM HEADED FOR THE WEST COAST WILL BRING INCREASING S WINDS TO THE WATERS THURSDAY NIGHT INTO FRIDAY...WITH LOWER-END GALE CONDITIONS EXPECTED. A SERIES OF W SWELL WAVES WILL AFFECT THE WATERS THROUGH THIS WEEK WITHOUT MUCH SUBSIDENCE BETWEEN EVENTS. A BIGGER SWELL IS FORECAST FOR FRIDAY WITH WAVES AGAIN BUILDING TO NEAR 20 FT. SMITH. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...WINTER WEATHER ADVISORY FOR CAZ004. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING FOR PZZ470. SMALL CRAFT ADVISORY FOR PZZ450-455-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 14, 3:21 PM PDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 321 PM PDT MON MAR 14 2011 CAZ001>003-076-152230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 321 PM PDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS EVENING AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FRONT WILL BRING HEAVY RAINS AND A SLIGHT CHANCE OF THUNDERSTORMS TO THE REGION TUESDAY. THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-152230- UPPER TRINITY RIVER- 321 PM PDT MON MAR 14 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM TUESDAY TO 11 AM PDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS EVENING AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
Nearby
Special Marine Warnings in California, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.